Alert archive / Nebraska / Tornado Warnings in 1999
Tornado Warning 40, NWS Cheyenne, WY
NWS Cheyenne, WY issued this tornado warning at Jul 2, 1999, 7:45 PM MDT for Sioux County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 1999, 7:45 PM MDT (01:45 UTC)
- Expired
- Jul 2, 1999, 8:15 PM MDT
- In force
- 30 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Sioux County, NE
The radar
The Cheyenne radar (KCYS), 172 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 890 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCYS 030146 RRA TORCYS NEC165-030215- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 745 PM MDT FRI JUL 2 1999 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * TORNADO WARNING FOR... CENTRAL SIOUX COUNTY IN THE NEBRASKA PANHANDLE * UNTIL 815 PM MDT * AT 744 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 23 MILES NORTH OF SCOTTSBLUFF... MOVING NORTHEAST AT 30 MPH. THE TORNADO WILL REMAIN OVER OPEN COUNTRY NEAR HIGHWAY 71. LARGE HAIL CAN ALSO BE EXPECTED WITH THIS STORM. GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR! JAD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jul 2, 1:45 PM MDT, 6 hours earlier.
Area forecast discussion, Jul 2, 1:45 PM MDT, 6 hours before
SOUTHEAST WYOMING/NEBRASKA PANHANDLE AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 145 PM MDT FRI JUL 2 1999 VERY WARM...WINDY AND GNRLLY DRY CONDS WILL CONT OVR SE WY AND THE WRN NEB PNHNDL THRU THE WKND. WITH H5 TEMPS BTWN B6 AND B8 ATMOSPHERE WILL BE CAPPED...GREATLY LIMITING ANY SHWR OR TSTM ACTVTY THRU SUN. WITH TEMPS OF ARND 20C AT H7...SFC TEMPS WILL BE IN THE 90S IN MANY LWR ELEVTNS WITH THE MIXING. PREFER THE AVN FOR THIS FCST AS THE PAC NW UPR LO LIFTS NE AND FILLS...PLACING THE CWA IN THE DRY SW...BLO H4... SW FLW ALFT. ANOTR UPR LO DVLPS OVR THE PAC NW ON SAT AND LIFTS NE AS WELL THRU SUN. SFC LO AND BNDRIES WILL LIFT NE DRG THE DAY WITH THE WARM TEMPS AND SW WIND FLW...BUT THEN MOV BACK S AT NGT AND WITH A SHRTWV TROF PSG TO OUR N. SFC CDFNT WILL FINALLY MOV THRU THE CWA ON SUN NGT. SE WY AND THE WRN NEB PNHNDL WILL BE INFLUENCED BY MSTR ABV MAINLY H4 MOVG UP FROM AZ AND NM. SVRL SHRTWV TROFS WITHIN THE FLW WILL BRING SOME SHWRS AND TSTMS TO THE AREA...MAINLY SRN PRTNS DRG THE NGT. IN FACT...THE NXT UPSTRM FTR WILL MOV THRU NRN CO BTN 06Z AND 12Z TNGT. AVN HAS SIM...BUT WKR SHRTWV TROF IN THE SAME GNRL AREA FOR SUN MRNG. BASED ON THE WX OF THIS PAST MRNG AND MDL AND SAT DATA... IT APRS THAT SOME SHWRS AND TSTMS WILL AGN DVLP LTR TNGT. FWC GUIDANCE SEEMS TO WANT TO COOL OFF MAX TEMPS ON SUN TOO MUCH AND WILL ONLY INDICATE SIM TEMPS TO SAT OR SLGT COOLING. IN THE SHORT TERM...CAPES ARE ABV 2000 IN THE SRN NEB PNHNDL...WITH CINS OF OVR 300. WILL KEEP AN EYE ON THIS AREA FOR EVE ACTVTY. ALRDY SOME SMALL TSTMS HAV DVLPD IN SE WY ON AXIS OF BEST MSTR AND CONVERGENCE. WILL HAVE LO POPS IN MUCH OF THE CWA THIS EVE. .CYS...NONE. WY...NONE. NE...NONE. WEILAND
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:06 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 39 min |
Nearby
Tornado Warnings in Nebraska, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.